Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 20, 2011, 12:17 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 12:17 PM MST (19:17 UTC)
- Expired
- Jul 20, 2011, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 194 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WGUS55 KFGZ 201917
FFWFGZ
AZC001-202215-
/O.NEW.KFGZ.FF.W.0020.110720T1917Z-110720T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1217 PM MST WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA...
* UNTIL 315 PM MST
* AT 1209 PM MST...HEAVY RAINFALL WAS REPORTED FROM THUNDERSTORMS
OVER MUCH OF THE WALLOW BURN AREA FROM NUTRIOSO AND ALPINE
WESTWARD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE FORKS
AND ALPINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
SEVERELY BURNED AREAS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
AUGER CREEK...CENTERFIRE CREEK...NUTRIOSO CREEK...MILK CREEK...EAST
FORK BLACK RIVER...HOME CREEK...WEST FORK BLACK RIVER...COLEMAN
CREEK...BEAVER CREEK...BLACK RIVER...RESERVATION CREEK...MCDONALD
CREEK...PACHETA CREEK...SPUD CREEK...NORTH FORK BLACK RIVER...SAN
FRANCISCO RIVER...COLTER CREEK...THOMPSON CREEK...WEST FORK LITTLE
COLORADO RIVER...EAST FORK LITTLE COLORADO RIVER...BOGGY CREEK...HAY
CREEK...DEER CREEK...COYOTE CREEK...TURKEY CREEK...CIENEGA CREEK...
CAMPBELL BLUE CREEK...HULSEY CREEK...PADDY CREEK...PACE CREEK AND
CANYON CREEK.
&&
LAT...LON 3378 10905 3377 10918 3377 10934 3373 10935
3369 10947 3366 10947 3361 10955 3362 10957
3397 10949 3395 10918
$$
DJO2 follow-up statements
735
WGUS75 KFGZ 202022
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
122 PM MST WED JUL 20 2011
AZC001-202215-
/O.CON.KFGZ.FF.W.0020.000000T0000Z-110720T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
122 PM MST WED JUL 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
SOUTHEASTERN APACHE COUNTY...
AT 105 PM MST...THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN OVER
THE WALLOW BURN AREA. RAINFALL AMOUNTS OF ONE HALF TO 1 INCH HAVE
BEEN COMMON EARLY THIS AFTERNOON IN THE AREA FROM AROUND ALPINE
THROUGH NUTRIOSO WESTWARD...WITH AMOUNTS LOCALLY IN EXCESS OF 2
INCHES POSSIBLE. LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND
NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER
ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY NEAR THE SEVERELY BURNED AREAS. OF PARTICULAR
CONCERN IS HIGHWAY 191 SOUTH OF ALPINE AND STEEP SLOPES AND
DRAINAGES WEST OF NUTRIOSO. HIGHLY ELEVATED STREAM FLOWS WILL
DEVELOP THROUGHOUT THIS AREA THIS AFTERNOON AS RUNOFF FROM THE
RAIN CONTINUES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
FORK...ALPINE...AND NUTRIOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
AUGER CREEK...CENTERFIRE CREEK...NUTRIOSO CREEK...MILK CREEK...EAST
FORK BLACK RIVER...HOME CREEK...WEST FORK BLACK RIVER...COLEMAN
CREEK...BEAVER CREEK...BLACK RIVER...RESERVATION CREEK...MCDONALD
CREEK...PACHETA CREEK...SPUD CREEK...NORTH FORK BLACK RIVER...SAN
FRANCISCO RIVER...THOMPSON CREEK...WEST FORK LITTLE COLORADO RIVER...
EAST FORK LITTLE COLORADO RIVER...BOGGY CREEK...HAY CREEK...DEER
CREEK...COYOTE CREEK...TURKEY CREEK...CIENEGA CREEK...CAMPBELL BLUE
CREEK...HULSEY CREEK...PADDY CREEK...PACE CREEK AND CANYON CREEK.
&&
LAT...LON 3378 10905 3377 10918 3377 10934 3373 10935
3369 10947 3366 10947 3361 10955 3362 10957
3397 10949 3395 10918
$$
DJO776
WGUS75 KFGZ 202214
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
314 PM MST WED JUL 20 2011
AZC001-202221-
/O.EXP.KFGZ.FF.W.0020.000000T0000Z-110720T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APACHE AZ-
314 PM MST WED JUL 20 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR SOUTHEASTERN
APACHE COUNTY...
THE FLASH FLOOD WARNING FOR THE WALLOW FIRE BURN AREA WILL EXPIRE AT
315 PM MST. HEAVY RAIN UP TO AN INCH OCCURRED OVER PORTIONS OF THE
BURN AREA...PRODUCING MUDSLIDES ALONG HIGHWAY 191 SOUTH OF ALPINE.
AREA STREAMS MAY FLOW BEYOND NORMAL LEVELS THIS AFTERNOON...BUT
ADDITIONAL MUD OR DEBRIS SLIDES ARE NOT EXPECTED AS RAIN HAS
DIMINISHED OVER THE WARNED AREA.
LAT...LON 3378 10905 3377 10918 3377 10934 3373 10935
3369 10947 3366 10947 3361 10955 3362 10957
3397 10949 3395 10918
$$
DJOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:34 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 20, 9:34 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 934 AM MST WED JUL 20 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY OVER MOST AREAS...WITH A SLIGHT DRYING TREND NORTHWEST OF FLAGSTAFF. THIS DRYING TREND WILL CONTINUE THROUGH THURSDAY OR FRIDAY FROM FLAGSTAFF NORTH AND WEST...WHILE AREAS SOUTHEAST OF FLAGSTAFF WILL SEE LITTLE...IF ANY...DRYING TREND. BY THE WEEKEND...DEEP MOISTURE WILL MOVE BACK NORTHWARD INTO THE STATE WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE WITH REGARDS TO PRECIP TRENDS AND EXPECTED WEATHER. ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS IS ANTICIPATED...ESPECIALLY FROM FLAGSTAFF EASTWARD. && .PREV DISCUSSION /345 AM MST/...DRIER AND SOMEWHAT WARMER AIR ALOFT WAS EVIDENT ON TUESDAY MOVING INTO NORTHWESTERN ARIZONA...AND WATER VAPOR IMAGERY IS STILL SHOWING THIS TREND. CONVECTIVE ACTIVITY YESTERDAY WAS MAINLY OVER THE CENTRAL AND EASTERN ZONES...AND THIS WILL CONTINUE TO BE THE CASE. MODELS DIFFER ON HOW MUCH DRYING WILL OCCUR...WITH THE ECMWF BEING THE MOST AGGRESSIVE...AND THE GFS BARELY TAKING THE TREND PAST THURSDAY. SPLITTING THE DIFFERENCE...WE WILL LIKELY HAVE LESS ACTIVITY FROM FLAGSTAFF NORTH AND WEST THROUGH ABOUT FRIDAY WHILE AREAS SOUTHEAST OF FLAGSTAFF WILL REMAIN IN MODERATE MONSOONAL CONDITIONS. BY THE WEEKEND...FLOW BECOMES SOUTHERLY ONCE AGAIN WITH POTENTIALLY DEEP MOISTURE MOVING BACK INTO THE STATE. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING THROUGH THE AFTERNOON... MOST NUMEROUS SOUTHEAST OF A KPAN-KRQE LINE. EXPECT ERRATIC SURFACE WINDS WITH GUSTS 25-40 KTS AND MVFR/LOCAL IFR CONDITIONS NEAR THE HEAVIER SHOWERS AND STORMS. MOST CONVECTIVE ACTIVITY WILL DISSIPATE BY 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && PUBLIC..................KD/PETERSON AVIATION................JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 20, 5:00 AM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST WED JUL 20 2011 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS BY LATE MORNING...MAINLY OVER AREAS SOUTHEAST OF FLAGSTAFF. STORMS WILL BE MORE ISOLATED NORTH AND WEST OF FLAGSTAFF AS DRIER AIR MOVES INTO THE REGION. THE MAIN THREAT WITH ANY THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING...MODERATE TO HEAVY RAIN...AND LOCALIZED HAIL. PERSONS IN FLASH FLOOD PRONE AREAS SHOULD PAY CLOSE ATTENTION TO THE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL CONTINUE TO AFFECT AREAS FROM FLAGSTAFF NORTH AND WEST THROUGH FRIDAY. PORTIONS OF THE STATE SOUTHEAST OF FLAGSTAFF AND NEAR THE NEW MEXICO BORDER WILL SEE LITTLE DRYING...AND STORM ACTIVITY WILL CONTINUE. BY THE WEEKEND...DEEP MOISTURE WILL RETURN WITH SHOWER AND THUNDERSTORM ACTIVITY INCREASING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:47 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 91 min |
| Jul 20, 1:51 PM MST | Flash Flood Warning | FGZ | Navajo | 84 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.